Share your experiences and help shape the services we offer in the future. Click here to take part in our survey today.

Bowel cancer treatment and side effects

HH

how fast

when taking oral Cape, how quickly did you experience side effects? :x::x:

abergirl

My hubby was very tired and had the mild neuropathy in hands and feet.....he had 2 separate extra weeks off chemo during the whole course to let bloods get back to normal before the next round.. All very doable and he managed well. :x::x:

HH

thank you all I ask on behalf of my hubby @TH - he starts saturday and we now have all the meds etc. If he has to have a dose reduction does this mean its less effective? :x::x:

Bear G

Hi @hh

Not at all, dose reductions are a routine part of chemo. While they calculate the initial dose based on body weight, the general rule is to start high and lower the dose to the maximum that can be well tolerated. It may not be necessary, many people take capcitabine without any serious problems.
:x::x:

Gypsy

@HH. I had constant diarrhoea and in the first week of starting them, a fairly extreme (and I think unusual) reaction in the form of truly enormous blisters on my toes and soles of feet. They reduced the dose immediately and this effect did not happen again, thankfully. I used loads of Udderly cream on my hands and feet and that helped throughout the period I was on them which was 6 months. I had dose reductions for both the cap tablets and the oxy and it was not less effective. They always start you on the maximum possible doses and patients often need it to be reduced. I also had an extra week off at least twice due to the diarrhoea. :x:

HH

@Gypsy thank you that’s eeally helpful info particularly about starting off on the max dose so there is scope to reduce xx I have got aveeno but may look at udderly :x::x:

angepange

Hi @HH, I didn’t get many side effects from the Cape. The Oxalyplatin was the one that gave me side effects. Hopefully you will be fine :x::x:

Bridget55

Hi @hi. I'm the same as @angepange. Cape a lot more manageable for me versus oxy. Still felt quite tired with cum effect. Main nuisance was blood blisters on feet mainly as a result of residual neuropathy from oxy. During cape cycles I did a 14 mile hike up Kinder Scout in Derbys and felt fine ! Every person reacts differently and good to keep a-diary as @Bear G suggests. Good luck :x:

Cakeyj

I'm halfway through my third cycle and can't recommend keeping a diary enough. Each cycle has been a bit different with varying degrees if side effects.
Good luck with it :x:

abergirl

Good luck starting your chemo @TH FIngers crossed you will sail through it with @ HH by your side...and on your case ☺:x::x:

MrsMoors

My hubby had this, felt rather tired and fatigued but that was it. I did use udder cream on his hands a d feet ever day xx it was recommend on here.

HH

Hi all thank you xx what is udder cream :x::x:

Bear G

Hi @HH
Udder Cream is a moisturiser that lots of people on here buy to help with the hand and foot syndrome.
Others get things like Doublebase Gel prescribed, Aveeno can also help.
:x::x:

lisa7

Hello @HH
Sending you both best wishes in your journey.
My father was on cap.
Keep a diary and have a thermother as tempeture can go up and down.
Low temp of 35 range keep warm.
High temp of 37.5 call hospital.
Have E45 for hands and feet.
Anti sickness tablets to prevent fatigue and sick stomach.
All the best :x::x::x:

HH

Hi all sadly he is day two and already sick, fatigue, nausea, blurred vision, pain in hands and feet. He has 6 tablets am and pm is his high? Can they reduce the dose mid cycle or would he need to wait until the end of this one?

Bear G

Hi @HH
Please call your chemo team in the morning before he takes his dose, they may decide they need to change things, but they’ll be able to give him personalised advice based on their expert experience.
:x::x:

charleyb

@HH as said above note down all side effects, and speak to your team, as lots can be done to prevent/ease them. Sending you guys a big hug :x::x::x:

Gypsy

@HH. You may need to ask for a change of anti-sickness meds so that he gets ones that work for him. There are so many different ones available. I hope things are better and settle down. :x::x::x:

Baxter2

IHi @HH

I struggled massively with capecitabine and oxaliplatin. (I only had 5 cycles) I'm not sure which caused all the nausea but I had nausea 24 hours every day as even on nightwaking, I'd feel sick. I asked for changes of anti emetic medication but continued to feel sick, couldn't eat and lost weight. Ondansetron from the GP was best for me. The pharmacist said she thought I had anticipatory nausea. I knew I didn't but she remained unconvinced unfortunately! Interestingly, I've had 55 cycles of Folfiri and Cetuximab to date and never felt nauseaous once!! We are all so different but please keep asking for better meds rather that suffering as he goes as it can be do debilitating.

Let us know how things go will you?

Lots of love

Karen💚💛💜💙❤️

DianeS

Hi @HH hope hubby gets the side effects under control. I can’t really help as I had Folfox, but I do think it’s inportant that you speak to one of your team about it, as I’m sure they can help. Love Diane :x::x:

abergirl

Hello you two...just wondering how things are going for @TH and that things have eased a bit? Fingers crossed your team has managed to adjust doses etc. You are doing a great job @HH. ☺ Love from Wales.:x::x: